Jump to content

Photo

Can Accutane Help With Red Acne Marks/Hyperpigmentation ?

red mark

3 replies to this topic

#1 Hayden_

Hayden_

    Junior Member

  • Members
  • Posts & Likes
    Posts: 39
    Likes: 0
About Me
  • Gender:Male
  • Location:Kuwait
  • Joined: 03-November 10

Achievements

     

Posted 28 February 2011 - 07:02 AM

I'm now on my 5th month and i have one more month to go. i am completely clear except for the red acne marks that never go away. i was wondering, does accutane help reduce the red marks ?
i was also told by my derm that when i finished my course we would start working on the red marks.
i think he mentioned a retinoid called Acretin/Retin-A?
is it for acne ? or hyperpigmentation ?
AM: Cetaphil Gentle Skin Cleanser
Neutrogena Oil-Free Moisture SPF 15

PM: Cetaphil Gentle Skin Cleanser
Clean&Clear Shine Control Daily Facial Moisturiser Oil-Free
Differin Gel 0.1%
Zineryt Lotion

Roaccutane Month 1 20m/g
Roaccutane Month 2 20m/g
Roaccutane Month 3 20m/g
Roaccutane Month 4 20m/g
Roaccutane Month 5 20m/g
Roaccutane Month 6 20m/g


DONE :D

#2 Siava

Siava

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 5,962
    Blog Entries: 58
    Likes: 55
About Me
  • Gender:Female
  • Location:the South where grits are a staple and frog legs are a delicacy.
  • Interests:Lots of stuff.
  • Joined: 15-September 05

Posted 28 February 2011 - 07:21 AM

Accutane won't help the hyperpigmentation. If anything, the marks appear worse and take longer to fade due to the thinned skin and slow healing rate induced by Accutane.

What your derm recommended for aftercare is common. Retin-a will help fade your hyperpigmentation and help to keep your pores clear because it speeds up the cell turnover rate.

#3 Raviente

Raviente

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Blog Entries: 58
    Likes: 0
About Me
  • Joined: 05-February 11

Posted 28 February 2011 - 10:34 AM

Finished my accutane treatment like 3 weeks ago, I also got some product called Epiduo which I assume I was gonna use if I was getting outbreak.

I still got heavy redmarks after the treatment though, so that actually made me wonder if I should be using this for the redmarks, or if that actually will make it worse? Cause I got nothing for the red marks /hyperpigmentation and thats kinda whats bothering me.

#4 Siava

Siava

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 5,962
    Likes: 55
About Me
  • Gender:Female
  • Location:the South where grits are a staple and frog legs are a delicacy.
  • Interests:Lots of stuff.
  • Joined: 15-September 05

Posted 28 February 2011 - 11:50 AM

Raviente, it's not uncommon to use a topical like Epiduo after taking Accutane. It's preventative maintenance. It will help with the hyperpigmentation, too. There are lots of helpful threads in the topical section that could answer more Epiduo questions you may have. smile.gif


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users